Skip to main content

A single-index quantile regression model and its estimation

Kong, Efang, Xia, Yingcun (2012) A single-index quantile regression model and its estimation. Econometric Theory, 28 (4). pp. 730-768. ISSN 0266-4666. (doi:10.1017/S0266466611000788) (KAR id:31435)

Language: English
Download (460kB) Preview
Official URL


Models with single-index structures are among the many existing popular semiparametric approaches for either the conditional mean or the conditional variance. This paper focuses on a single-index model for the conditional quantile. We propose an adaptive estimation procedure and an iterative algorithm which, under mild regularity conditions, is proved to converge with probability 1. The resulted estimator of the single-index parametric vector is root-n consistent, asymptotically normal, and based on simulation study, is more efficient than the average derivative method in Chaudhuri, Doksum, and Samarov (1997, Annals of Statistics 19, 760–777). The estimator of the link function converges at the usual rate for nonparametric estimation of a univariate function. As an empirical study, we apply the single-index quantile regression model to Boston housing data. By considering different levels of quantile, we explore how the covariates, of either social or environmental nature, could have different effects on individuals targeting the low, the median, and the high end of the housing market.

Item Type: Article
DOI/Identification number: 10.1017/S0266466611000788
Subjects: Q Science > QA Mathematics (inc Computing science) > QA276 Mathematical statistics
Divisions: Faculties > Sciences > School of Mathematics Statistics and Actuarial Science > Statistics
Depositing User: Efang Kong
Date Deposited: 09 Oct 2012 12:08 UTC
Last Modified: 29 May 2019 09:31 UTC
Resource URI: (The current URI for this page, for reference purposes)
  • Depositors only (login required):


Downloads per month over past year